MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS STYLET 5F MBT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS STYLET 5F MBT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp1683 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a fractured picc stylet.It was stated the stylet did not break off.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.Multiple bends were observed in the returned stylet with the most severe bend located approximately 3.5 cm proximal to the epoxy tip.No breaks were observed in the stylet and the distal tip was found to be present and intact.A microscopic observation revealed each bend in the polyimide section of the stylet was between magnets.No breaks or tears were found in the polyimide tubing; however, some whitening of the polyimide material was observed at the most severe bend.Insufficient evidence was found on the returned sample to indicate a specific root cause of the bends and kinks in the stylet; however, possible contributing factors include advancement of the stylet against resistance and damage during manipulation, handling, or use.
 
Event or Problem Description

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS STYLET 5F MBT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12911107
Report Number3006260740-2021-05090
Device Sequence Number4751396
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberREFP1683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown